|Penis size with medication
Aug 26, 2008
I started on medication about 10 months ago. I noticed that taking the pills made my penis shrink. It is the same effect as I used to have in my wild years, when I took speed or cocaine. A doctor told me back then that these substances cause blood vessels to narrow, hence the shrinking penis, as not enough blood gets through. My HIV specialist did not take my remark very seriously when I told her and said that my body had to get used to the meds.
Now 10 months later, there is no change. My penis is still not back to its original size and in the meantime my sexdrive has decreased to virtually zero, I havent had an erection in months, not even when I wake up. My specialist said she would think about what other checks she could do.
I use a combination of Kaletra, Emtriva and Viread, my viral load is undetectable and my CD4 is at 360. I have no other venereal problems and had no erection problem in the past. My testosteron levels are good.
Im especially worried that it would cause permanent damage. Is there anything known about this effect perhabs?
| Response from Dr. Henry
I haven't seen much in the medical literature linking any of your HIV drugs to decreased penile size nor have patients reported that effect to me (I have had scores of patients on Kaletra based regimens). Emotional/psychologic factors play a major role in normal sexual function and for many patients being HIV+ and/or taking HIV medications impacts those parameters. Often an evaluation by a sex therapist (less often a user friendly urologist) can be helpful. If erections are a problems then drugs like Viagra can be helpful when used carefully. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Fatigue A Symptom Of Ars?
- Is Jock Itch An Acute Symptom Of AIDS?
- Blowjob From A Prostitute Afraid I Have HIV
- Blood In Semen After Sex With Stripper Condom Broke Worried I Have HIV
- Fever After Unprotected Sex Without Ejaculation Worried I Have HIV
- Groin Pain After Sex With Hooker Condom Broke Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.